Change of meds mid-PEP regimen
Apr 12, 2009
I had a high risk exposure (as a bottom) and started on Truvada and Zerit within 12 hrs. At 60 hrs, I was switched to Truvada and Zidovudine. I am reading now that Zerit and Zidovudine can have negative interactions. Could the change from Zerit to Zidovudine on Day 3 negatively impact the effectiveness of PEP? Do either hurt the effectiveness of Truvada? How is Truvada as a stand-alone PEP? Also, what do you think of Truvada and Zidovudine as a regimin? Thank You
Response from Dr. Young
Hello and thanks for your post.
I'd question if your doctor really understands PEP. A triple NRTI regimen such as Truvada+Zerit is generally not recommended for PEP. Since both d4T (Zerit) and AZT are chemically similar, a switch from one to the other shouldn't change the overall potency of a regimen, but they should not be used together.
I hope this helps and wish you well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.